Originally Posted by Love2learn
Does anyone know if zoloft causes weight gain?
If you are on zoloft, did it cause you to gain weight?
I read online that you can't lose weight while taking zoloft. Anyone know if that is true?
i think it CAN. so far i haven't gained anything, but i've only been on it for a month.
i doubt what you read is true. i don't see how anything could cause you not to be able to lose weight at all. everyone is different, though, so i suppose in theory it could do that to someone.
i would just take it (if you need it) and monitor for side effects. i was really worried about side effects, too, but in the end, if it gets really crappy, you can always go off the meds. no need to borrow trouble IMO. you might not have any issues at all.
ETA: just realized you might be actually on it already and gaining weight, in which case my "try and see" advice would not apply. sorry!
but i also wanted to say, i definitely noticed an appetite increase with the zoloft. that said, when i was really anxious before i got on it, my appetite was abnormally low. so i don't really think the increased appetite is BAD. sometimes i think SSRIs get a bad rap for weight gain when really what they are doing is allowing you to have a good appetite again because you're no longer depressed/anxious. though maybe for some people, it is way worse than that. i dunno. no anti-depressant has ever made me really gain substantial weight before.